Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 483, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2011, 4:37 PM CDT for 4 counties in Missouri. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 7, 2011, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:00 PM CDT | TSTM WND DMG | California, MO | MANY SMALL TREE LIMBS DOWN AND DIME SIZED HAIL |
| Aug 7, 5:00 PM CDT | HAIL 0.7 | California, MO | MANY SMALL TREE LIMBS DOWN AND DIME SIZED HAIL |
| Aug 7, 5:04 PM CDT | TSTM WND GST 50 | Columbia, MO | POLICE OFFICER ESTIMATED 45-50 MPH WIND GUST ON I-70 NEAR THE STADIUM TURN OFF IN COLUMBIA |
| Aug 7, 5:05 PM CDT | TSTM WND DMG | California, MO | POWER LINES DOWN IN CALIFORNIA...HAIL OF UNKNOWN SIZE ALSO REPORTED |
| Aug 7, 5:15 PM CDT | TSTM WND GST 45 | 1 E Columbia, MO | 40-45 ESTIMATED WIND GUSTS...NO DAMAGE |
| Aug 7, 5:18 PM CDT | TSTM WND GST 51 | 4 Nne Ashland, MO | |
| Aug 7, 5:22 PM CDT | TSTM WND GST 62 | 4 Nne Ashland, MO | |
| Aug 7, 5:25 PM CDT | TSTM WND DMG | Jefferson City, MO | TREES AND POWER LINES REPORTED DOWN IN JEFFERSON CITY AND ELSEWHERE NI RURAL COLE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS53 KLSX 072137
SVRLSX
MOC019-027-051-135-072215-
/O.NEW.KLSX.SV.W.0483.110807T2137Z-110807T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI...
WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST
OF BOONVILLE...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...COLUMBIA...ASHLAND...CENTRALIA...JEFFERSON CITY...HIGH
POINT...JAMESTOWN...MIDWAY...MCGIRK...RUSSELLVILLE...CENTERTOWN...
EASLEY...STURGEON...HICKORY HILL...ST. MARTINS...HALLSVILLE...
BRAZITO...MURRY...ST. THOMAS AND HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3869 9262 3891 9251 3899 9257 3925 9243
3924 9211 3909 9211 3834 9219 3832 9224
3834 9241 3843 9241 3843 9263 3859 9284
3868 9284
TIME...MOT...LOC 2136Z 275DEG 43KT 3892 9265
WIND...HAIL 60MPH 0.75IN
$$
CVKING1 follow-up statement
008
WWUS53 KLSX 072150
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT SUN AUG 7 2011
MOC019-027-051-135-072215-
/O.CON.KLSX.SV.W.0483.000000T0000Z-110807T2215Z/
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-
450 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONITEAU...
COLE...WESTERN CALLAWAY AND BOONE COUNTIES UNTIL 515 PM CDT...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOONVILLE TO TIPTON...MOVING
SOUTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...COLUMBIA...ASHLAND...JEFFERSON CITY...CLARKSBURG...
JAMESTOWN...HIGH POINT...MCGIRK...MIDWAY...EASLEY...CENTERTOWN...
RUSSELLVILLE...ST. MARTINS...HICKORY HILL...BRAZITO...ST. THOMAS...
MURRY...LATHAM...KLIEVER AND LUPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3869 9262 3891 9251 3893 9251 3899 9257
3912 9250 3906 9212 3834 9219 3832 9224
3834 9229 3834 9241 3843 9241 3843 9263
3859 9284 3868 9284
TIME...MOT...LOC 2149Z 293DEG 47KT 3901 9272 3888 9263
3876 9263 3863 9272 3851 9283
WIND...HAIL 70MPH 1.00IN
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:14 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 7, 4:14 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SUN AUG 7 2011
.DISCUSSION...
/410 PM CDT SUN AUG 7 2011/
HEIGHTS ALOFT WILL BEGIN FALLING TONIGHT AS SEVERAL SHORT WAVES IN A
SERIES MOVE INTO THE MS VALLEY...THE FIRST ONE THIS EVENING AND THEN
ANOTHER LATE TONIGHT. A THIRD SHORT WAVE ASSOCIATED WITH A DEEPENING
UPPER TROF IS FORECAST TO MOVE THROUGH THE MS VALLEY REGION ON
MONDAY NIGHT AS IT EVENTUALLY HELPS CARVE OUT THE LONG WAVE TROF
OVER THE ERN U.S. DURING THE FIRST HALF OF THIS WEEK.
THE FIRST IN THIS SERIES IS ACTUALLY AN MCV AND IS HELPING DRIVE AN
MCS IN WEST CENTRAL MO. THE MODELS DONT HAVE A GOOD HANDLE ON
THIS HOWEVER RECENT SATELLITE AND RADAR TRENDS SHOW IT HAS TAKEN A
SEWD TURN TOWARDS AN AXIS OF HIGH CAPE AIR LOCATED IN SW AND SOUTH
CENTRAL MO. THESE TRENDS AND THE WNW DEEP LAYER VECTORS SUGGEST IT
WILL IMPACT PORTIONS OF OUR WRN CWA IN CENTRAL MO DURING THE
REMAINDER OF THE AFTERNOON/EARLY EVENING. THERE HAS BEEN A HISTORY
OF DAMAGING WINDS WITH THIS COMPLEX AND SPC HAS RECENTLY ISSUED A
SEVERE THUNDERSTORM WATCH IN THE SAID AREA.
IN THE WAKE OF THIS COMPLEX...STILL ANTICIPATING THE DEVELOPMENT OF
AN MCS LATER THIS EVENING IN SRN NEBRASKA IN RESPONSE TO THE SECOND
SHORT WAVE NOW MOVING OUT OF THE ROCKIES AND A 30-40 KT SWLY LLJ.
THIS LLJ VEERS TO MORE WESTERLY OVERNIGHT AND THIS PATTERN ALONG
WITH BOTH ESE ORIENTED DEEP LAYER SHEAR VECTORS AND CORFIDI VECTORS
WOULD BRING THE MCS INTO CENTRAL MO DURING THE OVERNIGHT HOURS. THE
MCS WILL BE ONGOING AT DAYBREAK...AND ANTICIPATING IT MOVES THROUGH
CENTRAL MO LATE TONIGHT...IT SHOULD BE ON A PATH TO MOVE THROUGH
THE ST LOUIS AREA ON MONDAY. THERE IS A DECENT AMOUNT OF
UNCERTAINTY HOWEVER IN THE EXACT TRACK AND HENCE HAVE HIGH CHANCE
POPS EVERYWHERE ACCOUNTING FOR THIS ONGOING MCS...RESIDUAL
BOUNDARIES THROUGH THE DAY AND THE ENCROACHING COLD FRONT.
THE THIRD UPSTREAM SHORT WAVE ALLUDED TO EARLIER WILL THEN HELP
DRIVE THE FRONT THROUGH THE AREA MONDAY NIGHT WITH THE GREATEST
THREAT OF STORMS ACROSS THE SRN HALF OF MO AND IL. COOLER AND MUCH
DRIER AIR WILL BEGIN FILTERING INTO THE CWA IN THE WAKE OF THE FRONT
ON TUESDAY AS HIGH PRESSURE SLOWLY BUILDS INTO THE AREA.
TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE WEDENSDAY AND BEYOND...
AND WEDNESDAY LOOKS LIKE A GREAT DAY. BY LATE WEDNESDAY...THE
SURFACE HIGH BEGINS TO RETREAT AND WE GET BACK INTO A WNW FLOW MCS
TRACK THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS ON TRACK TO MOVE
THROUGH BY EARLY SATURDAY USHERING ANOTHER NICE SHOT OF COOLER AIR
INTO THE AREA.
GLASS
&&
.AVIATION...
/1236 PM CDT SUN AUG 7 2011/
PRIMARY CONCERN FOR AVIATION INTERESTS THIS AFTERNOON AND EVENING
IS THUNDERSTORM ACTIVITY. SOME LEFT OVER STORMS FROM THIS
MORNING'S CLUSTER REMAIN OVER SOUTHWEST ILLINOIS. THESE STORMS
SHOULD CONTINUE MOVING EAST-SOUTHEAST THROUGH THE EARLY AFTERNOON.
OF POTENTIALLY GREATER CONCERN IS THE THUNDERSTORM COMPLEX OVER
NORTHEAST KANSAS/NORTHWEST MISSOURI. CURRENT THINKING IS THAT THIS
COMPLEX WILL CONTINUE MOVING EAST-SOUTHEAST THIS
AFTERNOON...MOVING INTO CENTRAL MISSOURI SOMETIME AROUND 22Z. AM
UNSURE HOW MUCH FURTHER EAST IT WILL GET DURING THE EVENING
HOURS...BUT THE ST LOUIS METRO AREA IS NOT OUT OF THE REALM OF
POSSIBILITIES. STORMS MAY SPARE PARTS OF SOUTHWEST AND WEST
CENTRAL ILLINOIS THOUGH.
AFTER THE STORMS CLEAR THE AREA THIS EVENING EXPECT WIDESPREAD
MARGINAL AND PATCHY IFR VSBYS IN FOG TO DEVELOP AND PERSIST
THROUGH SUNRISE. A COLD FRONT WILL DIP INTO THE AREA ON MONDAY
BRINGING MORE THUNDERSTORMS WITH IT.
SPECIFICS FOR KSTL...
PRIMARY CONCERN FOR THIS AFTERNOON IS THE COMPLEX OF THUNDERSTORMS
OVER NORTHEAST KANSAS/NORTHWEST MISSOURI. CURRENT THINKING IS THAT
THE STORMS WILL CONTINUE EAST-SOUTHEAST THROUGH CENTRAL
MISSOURI...AND POTENTIALLY AFFECT LAMBERT AFTER 01Z. STORMS MAY
TURN FURTHER TO THE SOUTH WHERE THE ATMOSPHERE IS MORE UNSTABLE
AND IN THAT CASE LAMBERT MAY ONLY GET THE FRINGES OF THE
STORMS...OR NONE AT ALL. EXPECTING STORMS TO CLEAR OUT DURING THE
MID-LATE EVENING AND MARGINAL FOG TO DEVELOP IN THE VICINITY LATE
TONIGHT. KEPT IT OUT OF THE TERMINAL FORECAST THOUGH TO
CONCENTRATE ON THUNDERSTORM PROBABILITIES. A COLD FRONT WILL DROP
INTO THE AREA ON MONDAY WHICH WILL BRING THE CHANCE FOR MORE STORMS.
THIS IS AN OVERALL LOW CONFIDENCE FORECAST...MUCH WILL DEPEND ON
THUNDERSTORM TRENDS THIS AFTERNOON AND EVENING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 7, 4:17 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 417 PM CDT SUN AUG 7 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 417 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT. SOME STORMS MAY BE SEVERE...PARTICULARLY OVER CENTRAL AND SOUTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT. ANOTHER CHANCE OF THUNDERSTORMS WILL EVOLVE ACROSS PORTIONS OF THE AREA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:23 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 52 min |
| Aug 7, 3:35 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| Aug 7, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 47 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.